I'm new here today 8/31/2016

Hi I was diagnosed in March of this year with 3-C Ovarian cancer, I also had 2 parts of my colon removed and resected, Omentum removed and just a total hysterectomy. I just finished my last chemo on 8-24-2016. I had 4 months straight of the taxol in between and the carbo/taxol every 21 days. The lowest my ca-125 went to was 41.8 on June 27th. After this it started going back up. I really don't know what to think and am really afraid. I got sick on Monday and had to go in and get IV fluids, I guess I had a bug. My nurse did my labs and also checked my ca-125, well now it is 404.1!!! I forgot to mention that my starting number before surgery was 1053. and after surgery it went down to 101. So now it is the highest it has been. I also have been having indigestion problems and had to call one Saturday morning because my stomach was so upset, My Dr. told me to get some Prilosec OTC which did help but not sure why I am still having an upset stomach, They also said that the chemo can cause a lot of intestinal pain. Does anyone have any suggestions? I am supposed to have a CT next week. this is what I was told but I don't know what day yet.

12 Replies

  • Chemo does cause a lot of intestinal issues I have indigestion quite a bit... Rising ca125 could be due to many things including inflammation after your op and also infection it's not just a marker for cancer so try no to worry unduly onc look at the trend during treatment as an indicator of how effective the treatment is.... The fight against OC is not easy but we won't let it beat us!!! I do get a lot of random pains which are not pleasant but at least I've not had to shave my legs in weeks.... Sending big hugs and hope you feel better soon 😍😍

  • thank you!! not sure if I have an infection but can't figure out why my upper stomach hurts and feels tight.

  • Hi I agree chemo causes lots of pain and aches, I would wait to see what your CT scan says, it's not easy not to worry, you've had a major op and chemo so your Ca125 level could be due to that or an infection. See what your results say, but whatever is happening you will deal with it like you've dealt with your op and chemo, stay strong and big hugs.



  • thanks so much karen

  • mrist1, CA125 is an indicator for any type of inflammation. The CAT scan will reveal more information. You are wise to pay attention to ALL symptoms. It's not unusual for we chemo patients to get infections. You could possibly have some sort of opportunistic bacteria that's causing inflammation. My CA was about 746 at diagnosis, jumped to 1100 after first chemo, dropped to 98 after 4th chemo, rose to 99 after surgery, then kept dropping for the next 18 weeks and ended in the normal range after 9 months of treatment. These numbers are only useful in a series so that trends may be detected. While I was being treated I had many side effects, many unplanned trips to hospital, infections, serious stabbing stomach pains on about day 3 of chemo. So, spare yourself a bit of worry and wait for the CAT scan results. (Easier said than done.) Worry also causes inflammation as it releases cortisol (stress hormone) into your body. I am thinking of you. You are not alone. This is the most amazing group of women who understand what you are going through!!!! Tesla

  • Thank you so much! My Dr.s office scheduled it for Friday morning at 8 am. I am very nervous and afraid. Your reassurance has helped. I just pray for not bad news.

  • I am scheduled to have the CT on Friday morning @8

  • Good luck mrist,

    Let us know how you get on

    Carole xxx

  • I will Carole Thank you!

  • Hi again well I guess I am not having the CT tomorrow it is Wednesday and then I am supposed to talk to my Dr. so I guess he will give me the results and where I stand. Like I said in my very first post I just got done with 4 months of chemo and my CA-125 went up to 404.1 when it was checked on Monday. So I was talking to my Dr's nurse today and asked her can the cancer grow even when you are having chemo every week? she said yes it can. so now I am even more afraid and terrified.

  • Hi i only joined last week and must say am so glad i have found it,i was diagnosed stage 3c 16months ago,surgery and chemo 6taxol/ carbo,my levels were 1500 before operation, hysteractomy omentum,bloods went down to 110,but after three 3monthly blood checks they have risen each time,yes as you say its very scary,and only we understand the worry. my last check in august were 220.so they want to repeat in 6 weeks,then scan if risen any more. so back on 19th sept. i get so many aches and pains yes they said can be from chemo treatment or scar tissue ,I hope all is ok for you,not sure if ive helped any? ongologist said ca125 can rise for many reasons,not always recurance xx

  • Thank you I am true to be positive.

You may also like...